MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 5-6 9MM LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 5-6 9MM LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74035261
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, for a jrny ii bcs art isrt trl sz 5-6 9 mm lt, the trial needs to be replaced, it has parts chipped and it's unusable.It is unknown whether the event happened during surgery and if there was patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned trial has gouges/nicks/scratches in the plastic rendering it inoperable.This device also has excessive wear usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch for the same failure mode.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS ART ISRT TRL SZ 5-6 9MM LT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11646849
Report Number1020279-2021-02851
Device Sequence Number3084447
Product Code JWH
UDI-Device Identifier00885556157039
UDI-Public00885556157039
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74035261
Device Catalogue Number74035261
Device Lot Number13MAP8295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date04/11/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1